MAUDE Adverse Event Report: THERAKOS, INC XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.A batch record review of kit lot e902 was conducted.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot e902 for the reported complaint issue shows no trends.Trends were reviewed for complaint categories, occlusion system alarm and centrifuge bowl leak/break.No trends were detected for these complaint categories.This assessment is based on information available at the time of the investigation.At the time of this report, the data key still has not been received.A supplemental report will be filed when the data key has been received and the analysis of the data key is complete.(b)(4).Device not returned to manufacturer.
 
Event or Problem Description
The customer called to report occlusion system alarms ( x3) that occurred during the first buffy coat collection.The customer stated that they checked the kit for any kinks or clots, but did not note any abnormalities.The customer was asked to remove the centrifuge bowl in order to inspect the centrifuge bowl for clots.The customer reported that he attempted to remove the centrifuge bowl without stopping the centrifuge first.The customer stated that he was unable to remove the centrifuge bowl and now he had "blood on his hands".The customer reported that there was no leak alarm.The customer stated that the treatment was aborted with no blood/products returned to the patient.The customer reported that the patient was in stable condition and was started on another treatment.The customer stated that there was a small blood leak at the top of the bowl after he attempted to remove the bowl without stopping the centrifuge.The customer reported that he was wearing gloves at the time thus there was no blood exposure.The customer stated that he did note an alarm on the instrument's display and the centrifuge had stopped when he opened the centrifuge lid.The customer reported that he did not know what the alarm stated.The customer declined service.The customer has agreed to return the data key for investigation.
 
Additional Manufacturer Narrative
The data key was received for investigation.A review of the data indicated that a leak centrifuge alarm was the first item on the data key.This was a sign that the operator was testing the instrument's leak sensor prior to the start of the treatment.An occlusion system alarm occurred seventeen minutes after the start of the first collection cycle.A second occlusion system alarm then occurred and the operator responded by pressing the saline key.Three more occlusion system alarms ensued.A bowl vacuum alarm then occurred followed by three centrifuge cover alarms and another bowl vacuum alarm.The occurrence of the occlusion system alarms was confirmed upon review of the data key data, however the cause for these alarms could not be determined based on the information provided.The centrifuge bowl leak/break could not be confirmed based on the available information.However, the customer did acknowledge that they attempted to remove the centrifuge bowl without first stopping the centrifuge.The customer stated that there was a minimal blood leak at the top of the bowl after they attempted to remove it without first stopping the centrifuge.No further action required.This investigation is now complete.Device manufacturer date: 03/19/2016.(b)(4).Device not returned to manufacturer.

Brand Name
XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC
hampton NJ
MDR Report Key6227675
Report Number2523595-2017-00009
Device Sequence Number10919293
Product Code LNR
UDI-Device Identifier20705030200010
UDI-Public(01)20705030200010(10)E902(17)210301
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2021
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT001
Device Lot NumberE902
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1